Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Ramsey graphs and block designs. I


Author: T. D. Parsons
Journal: Trans. Amer. Math. Soc. 209 (1975), 33-44
MSC: Primary 05C15; Secondary 05B05
DOI: https://doi.org/10.1090/S0002-9947-1975-0396317-X
MathSciNet review: 0396317
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper establishes a connection between a certain class of Ramsey numbers for graphs and the class of symmetric block designs admitting a polarity. The main case considered here relates the projective planes over Galois fields to the Ramsey numbers $ R({C_4},{K_{1,n}}) = f(n)$. It is shown that, for every prime power $ q,f({q^2} + 1) = {q^2} + q + 2$, and $ f({q^2}) = {q^2} + q + 1$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05C15, 05B05

Retrieve articles in all journals with MSC: 05C15, 05B05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0396317-X
Keywords: Graph, Ramsey number, block design
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society